How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4505
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I have been diagnosed with bipolar disorder and i take

Customer Question

I have been diagnosed with bipolar disorder and i take seroquel but i take very small dosage i was very sensitive to the side effects at first, it worked for a while and now im having problems and the doctor prescribed me more medicine but it made me worse i was having a lot of anxiety and was very easily upset and it came in waves or triggers. I am having a lot of problems with getting very upset and very angry very easily and im inconsolable there is no reasoning with me until i come out of it. I can be in a bad mood then as soon as something triggers me I get more angry and then i get consumed by all of these feelings and i get very upset stressed out i cry and there is nothing anyone can say to me to help me i just have to wait it out. its like being sick and you just have to wait until you feel better. I worry about everything and sometimes my mind gets so consumed with it that i cant function and i get upset and angry. Its taking a really big toll on my partner. Ive been experiencing this since i was a teenager. I have like this wave and then once its over i feel normal again and i cant understand why i felt like that in the first place. There has been times when ive contemplated suicide just to have peace in my mind. I feel like my mind is in chaos. I have so many emotions and I cant control them. It affects me so much.
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 1 year ago.

Greetings.

Welcome to the site.

I am sorry to learn about your condition and I empathise with you.

Kindly answer a few queries.

1) what dose of seroquel you are currently taking and what is the new dose that your doctor has recommended?

2) Are you amenable to new drug recommendations which are more tuned to manage your mood swings than seroquel ?

Regards

Customer: replied 1 year ago.
I am only taking 25mg I started taking 50mg but it made me a lot worse and I had even less control and I was blowing up and getting angry and upset really easily and really bad. I don't even know what I have to be honest the doctor who prescribed me the medicine didn't ask me very many questions. I just like I get so lost in my emotions. About a week ago I got into an argument with my boyfriend. It started out small but I was already in a mood and then I got even more angry and then I just cried for hours and couldn't talk and was inconsolable. It took me a long time to just calm down. I get so upset and worked up so easily and I can't control myself. I have so much anxiety I just don't know what to do. And yes I don't mind taking other medication I just want some peace.
Expert:  Dr. Kaushik replied 1 year ago.

Thanks for the inputs.

I have below mentioned suggestions, which hopefully will take care of your symptoms.

1) ask your doctor to bring you back to 25 mg of seroquel as it was the dose which you were tolerating well.

2) add depakote ( divalproex) at dose of 250 mg per day at night time, this drug will act as a mood stabilizer bringing your mood swings and temperamental outbursts in to check.

3) add klonopin ( clonazepam ) at dose of 0.25 to 0.5 mg twice a day, this is for your anxiety relief.

Later you my ask your doctor to bring you off seroquel completely and continue only on depakote and klonopin.

I hope this helps and brings you the much needed relief from your symptoms.

Wish you all the best.

Please kindly leave a POSITIVE RATING if you are satisfied with the answer.

Regards

Related Mental Health Questions